Indiana, 2007Flooding in Indiana, December 12 to 31, 2007
December 12 to 31, 2007 · NWS IND · 8 events in 8 counties and zones
Flooding occurred on the Wabash River due to mainly heavy rain. Snow melt also contributed to flood conditions in Sullivan County in addition to heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred on the Wabash River due to mainly heavy rain. Snow melt also contributed to flood conditions in Sullivan County in addition to heavy rain. Flooding occurred along the Mississinewa River near Ridgeville in Randolph County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 12, 3:05 AM EST, 25 minutes earlier.
Area forecast discussion, Dec 12, 3:05 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EST WED DEC 12 2007
.DISCUSSION...H20 LOOP INDICATES CUTOFF OVR THE SW PARTS OF THE
COUNTRY IS BEGINNING TO MOV NEWD IN RESPONSE TO ENERGY APPROACHING
THE PACIFIC CST. REMNANTS OF THIS SYS XPCTD TO PASS THRU THE LOCAL
AREA THURS MORN. MODELS IN GOOD AGREEMENT ON THE MAIN FEATURES. FCST
FOCUS CENTERS ON POPS/PCPN TYPE WITH DEPARTING SYS THIS MORN...AND
WITH INCOMING SYS TONIGHT/THURS.
IN THE NR TERM...BACK EDGE OF PCPN SHIELD MOVG INTO THE FAR NWRN
ZONES ATTM BASED ON REGIONAL RADARS. MODEL DATA/EXTRAPOLATION
SUGGEST PCPN SHOULD END ACRS THE AREA ARND 12/15Z. WL KEEP POPS
GOING IN THE FST TIL THEN...WITH THE HIGHEST POPS IN THE E. LOOKS
LIKE CHCS FOR ANY FREEZING RAIN/SLEET IN THE NW ZONES IS DIMINISHING
AS TEMPS STILL IN THE M30S AND BACK EDGE OF PCPN GETTING CLOSE TO
THOSE AREAS. OTRW...STILL A LOT OF CLD COVER UPSTREAM...SO DOUBTFUL
THERE WL BE MUCH CLRG TDY.
IN THE LTR PDS...MAIN LIFT FM APPROACHING UPPR SYS BEGINS TO MOV
INTO THE AREA LT TONIGHT. H20 LOOP SUGGESTS THERE MAY STILL BE A
TROPICAL CONNECTION ASSOCIATED WITH THIS SYS...SO MODELS MAY BE
UNDER ESTIMATING THE MOISTURE. WL BRING IN HI POPS MAINLY AFT
MIDNIGHT. CRITICAL THICKNESSES SUGGEST A PSBL MIX OR CHANGE OVER TO
SNOW IN THE NW ZONES STARTING ARND 13/09Z. WL ALLOW FOR THIS
POSSIBILITY IN THE FCST.
AXIS OF UPPR SYS PASSES OFF TO THE E BY THE LT MORN HRS ON
THURS...SO PCPN SHOULD DIMINISH BY THEN. WL KEEP HI POPS GOING IN
THE E DURG THE MORN...TAPERING TO CHC POPS IN THE FAR W. CRITICAL
THICKNESSES SUGGEST A MIX OR CHANGE OVER TO SNOW PSBL OVR ABOUT THE
NRN 2/3RDS OF CWA BEFORE PCPN ENDS. AT THIS PT...APPEARS ANY SNOW
ACCUMULATIONS WL BE ON THE ORDER OF AN INCH OR LESS. THURS NIGHT/FRI
LOOK DRY AT THIS PT WITH SFC HI PRES RDG BLDG INTO THE OH VLY.
XPCTG ONLY MINOR TEMP RECOVERY TDY WITH CLD COVER/LO LVL CAA...WITH
HIGHS PROBABLY A DEG OR SO ABV NGM MOS GUIDANCE. LO LVL THICKNESSES
SUGGEST THE MOS LOWS TONIGHT ARE ABOUT 5 DEGS TOO COOL. WL ADJUST
THE NUMBERS UP SOME. GUIDANCE IN THE LTR PDS LOOK OK AT THIS PT.
&&
.AVIATION...DISCUSSION FOR 06Z TAFS.
AREA OF STEADY RAIN IS MOVING ACROSS ALL TERMINALS THROUGH 10-12Z
THIS MORNING. VISBY WILL CONSISTENTLY REMAIN AROUND 3SM DURING THE
EVENT...WITH CIGS BOUNCING IN THE LOW END OF IFR AND EVEN LIFR AT
BMG AT TIMES. RAIN SHOULD END AROUND 12Z...THEN SOME CONTINUED LOW
CIGS IN THE IFR CATEGORY AND REDUCED VSBY FROM BR UNTIL AROUND 15Z.
SOME IMPROVEMENT TO AT LEAST THE MVFR CATEGORY AS HIGH PRESSURE
BUILDS IN DURING THE AFTERNOON HOURS AFTER 18Z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JAS
AVIATION...JP
Hazardous weather outlook, Dec 11, 10:25 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EST TUE DEC 11 2007
INZ043>049-051>057-060>065-067>072-130330-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1025 PM EST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ACCUMULATING SNOWFALL IS POSSIBLE ON FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028-029-031-035-130330-
CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN-
1025 PM EST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL
INDIANA.
.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR FREEZING RAIN AND SLEET LATE TONIGHT. WITH
TEMPERATURES FALLING TO AROUND FREEZING BY SUNRISE...SLICK SPOTS
MAY DEVELOP ON ROADS LATE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ030-036>042-130330-
CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-
1025 PM EST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CENTRAL
INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Tippecanoe
- When
- December 12, 3:30 AM EST to December 19, 11:00 AM EST
- Where
- Tippecanoe County, 0.71 mi NNE of West Lafayette to 0.74 mi N of Elston
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.459, -86.894
Heavy rain caused flooding of the Wabash River in Tippecanoe County near Lafayette.
Flood, Randolph
- When
- December 12, 5:22 AM EST to 3:52 PM EST
- Where
- Randolph County, 1.23 mi W of Brinckley to 0.94 mi ENE of Brinckley
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.269, -85.153
Law enforcement reported flooding of the Mississinewa River in Randolph County at State Roads 1 and 28 due to heavy rain.
Flood, Vermillion
- When
- December 12, 1:30 PM EST to December 21, 6:00 AM EST
- Where
- Vermillion County, 0.72 mi ENE of Highland to 2.38 mi ESE of Highland
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 39.806, -87.389
Flooding occurred along the Wabash River in Vermillion County due to heavy rain.
Flood, Parke
- When
- December 12, 1:30 PM EST to December 21, 6:00 AM EST
- Where
- Parke County, 2 mi NNW of Montezuma to 1.82 mi WNW of Montezuma
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 39.825, -87.390
Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain.
Flood, Warren
- When
- December 12, 2:00 PM EST to December 20, 3:25 AM EST
- Where
- Warren County, 1.95 mi E of Foster to 3.26 mi E of Foster
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.151, -87.433
Heavy rains caused flooding along the Wabash River in Warren County.
Flood, Fountain
- When
- December 12, 2:00 PM EST to December 20, 3:25 AM EST
- Where
- Fountain County, 0.92 mi NNW of Covington to 0.27 mi NNW of Covington
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.143, -87.405
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain.
Flood, Vigo
- When
- December 13, 5:00 AM EST to December 21, 5:00 AM EST
- Where
- Vigo County, 0.53 mi NE of Taylorville to 0.67 mi ESE of Taylorville
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 39.475, -87.422
Heavy rain caused flooding along the Wabash River in Vigo County near Terre Haute.
Flood, Sullivan
- When
- December 13, 7:00 PM EST to December 31, 11:59 PM EST
- Where
- Sullivan County, 5.06 mi W of Graysville to 0.59 mi WNW of Graysville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.114, -87.664
Flooding occurred along the Wabash River in Sullivan County, including the Riverton area, due to heavy rain and snow melt. Flooding continued into January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67949, 66084, 69688, 69689, 67950, 67951, 67952, 70397.